MAUDE Adverse Event Report: MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 110870
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Extubate (2402)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the patient was intubated and the depth of the tube was adjusted.The customer reported that air leak from the cuff was observed.
 
Additional Manufacturer Narrative
Evaluation summary: one sample was returned for evaluation.An attempt made to inflate the returned unit, however, the cuff failed to inflate.Examination of the cuff body using the microvu shows that there is a ¿v¿ shaped slit in the main body of the cuff.The slit is clean cut measuring 0.9mm x 1.5mm in length.This type of damage is indicative of contact with a sharp utensil or object.The single wall thickness of the cuff was measured and found to be within the blueprint print specifications.The most probable root cause is the cuff body came in contact with a sharp utensil or object.All of our endotracheal products undergo a four hour inflate/deflate test and it is at this stage of the process that any defects are removed from the lot.The unit returned for evaluation would not have passed this inspection.Instructions for use(ifu) warnings / precautions (cuff-related) states ¿various bony anatomical structures (e.G.Teeth, turbinates) within the intubation routes or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Care should be taken to avoid damaging the ultrathin-walled cuff during insertion, subjecting the patient to reinsertion of another device¿.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
MDR Report Key7592644
Report Number8020889-2018-00058
Device Sequence Number11298674
Product Code BTR
UDI-Device Identifier20884521068213
UDI-Public20884521068213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Model Number110870
Device Catalogue Number110870
Device Lot Number201611618X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 05/28/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;